Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 122, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 10, 2000, 5:01 AM EDT for Fairfield County, Kershaw County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2000, 5:01 AM EDT (09:01 UTC)
- Expired
- Aug 10, 2000, 5:45 AM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fairfield County, SC, Kershaw County, SC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:45 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3947 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 100902
SVRCAE
SCC039-055-100945-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
501 AM EDT THU AUG 10 2000
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 545 AM EDT.
* AT 452 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 20 MILES NORTHWEST OF WINNSBORO
TO 23 MILES NORTHEAST OF CAMDEN. THE LINE WAS MOVING SOUTHEAST AT
35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WINNSBORO AT 520 AM EDT
WINNSBORO MILLS AT 525 AM EDT
CAMDEN AT 540 AM EDT
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM WITH LARGE HAIL. STAY INDOORS AWAY FROM
WINDOWS.
REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.
LAT...LON 3455 8141 3448 8069 3456 8035 3438 8033
3419 8050 3426 8084 3427 8129
MWCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:07 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 10, 3:07 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 307 AM EDT THU AUG 10 2000 WATCH BOX IN EFFECT UNTIL 10Z...GETTING READY FOR POSS WARNINGS, SO I WILL MAKE THIS QUICK. LOOKS LIKE ATMS WILL STABLE AFTER STORMS COME THOROUGH BUT BUFKIT SHOWS ATMS BECMG VERY UNSTABLE BY THIS AFTN WITH INDICES PRETTY HIGH. WILL KEEP IN SLIGHT CHANCE OVER MOST OF THE AREA THIS AFTN AND EVENING. FWC AGAIN LOOKING A BIT TOO WARM SO I WILL CUT TEMPS BACK A BIT AS HAVE BEEN THE PAST FEW DAYS. MODELS TRY TO BRING FRONT IN HERE BY FRI PM WITH ANOTHER ROUND OF SHRA/TSRA IN THE AFTN/EVNG. NO SIG CHANGES TO EXTENDED...ALOT DEPENDS ON WHAT TD 4 DECIDES TO DO. FCSTID = 17 CAE 97 73 92 70 / 20 20 20 20 AGS 98 73 93 68 / 20 20 20 20 SSC 97 74 92 71 / 20 20 20 20 OGB 98 74 92 71 / 20 20 20 20 .CAE... GA...NONE. SC...SEV TSTM WATCH IN EFFECT UNTIL 10Z SC015-016. G
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:23 AM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 67 min |
| Aug 10, 4:19 AM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 56 min |
| Aug 10, 5:10 AM EDT | Severe Thunderstorm Warning | CAE | Newberry | 50 min |
| Aug 10, 5:14 AM EDT | Severe Thunderstorm Warning | CAE | Lee | 46 min |
| Aug 10, 5:30 AM EDT | Severe Thunderstorm Warning | CAE | Lexington, Saluda | 45 min |
| Aug 10, 5:30 AM EDT | Severe Thunderstorm Warning | CAE | Richland | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.